Link to Index Page

Post-buckling of complete spherical shells

T. Tarnai (Hungarian Institute for Building Science, Da´vid F. u. 6, Budapest -1113, Hungary),

“Buckling patterns of shells and spherical honeycomb structures”, Computers & Mathematics with Applications, Vol. 17, Nos. 4-6, 1989, pps 639-652, Special Issue: Symmetry 2, Unifying Human Understanding (Part 2), doi:10.1016/0898-1221(89)90253-8

ABSTRACT: Analogy between the post-buckling equilibrium form of complete spherical shells with the mandrel inside and the form of living spherical honeycomb structures is investigated. The primary aim of this paper is to describe the typical topological-geometrical properties of the multi-dimple buckling pattern of a complete spherical shell on the basis of this analogy. It was found that, although the sphere itself is the most symmetrical form, the buckling pattern on it (consisting of pentagons, hexagons and heptagons) is asymmetric.

Page 15 / 174